Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 67, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 11, 2011, 4:48 PM CDT for 5 counties in Illinois. It was in force for 57 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 4:48 PM CDT (21:48 UTC)
- Expired
- May 11, 2011, 5:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 13 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 4:55 PM CDT | HAIL 0.88 | 2 N Mason City, IL | |
| May 11, 5:25 PM CDT | HAIL 1.75 | 5 Sw Hopedale, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:23 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2360 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 875 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342
WUUS53 KILX 112148
SVRILX
ILC107-113-125-129-179-112245-
/O.NEW.KILX.SV.W.0067.110511T2148Z-110511T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
448 PM CDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
SOUTHWESTERN MCLEAN COUNTY IN CENTRAL ILLINOIS...
EASTERN MASON COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN MENARD COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 545 PM CDT.
* AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GREENVIEW...OR 7 MILES SOUTHWEST OF MASON CITY...AND MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
MASON CITY...LINCOLN...MIDDLETOWN...SAN JOSE...EMDEN...DELAVAN...
HARTSBURG...BEASON...HOPEDALE...ARMINGTON...ATLANTA...MINIER...
MCLEAN...STANFORD...NEW HOLLAND AND LAWNDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 4028 8915 4013 8914 4003 8982 4025 8995
4056 8927
TIME...MOT...LOC 2148Z 237DEG 31KT 4016 8975
WIND...HAIL 60MPH 1.00IN
$$
GOETSCH3 follow-up statements
004
WWUS53 KILX 112217
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
517 PM CDT WED MAY 11 2011
ILC107-113-125-129-179-112245-
/O.CON.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
LOGAN IL-MCLEAN IL-MASON IL-MENARD IL-TAZEWELL IL-
517 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TAZEWELL...NORTHEASTERN MENARD...EAST CENTRAL MASON...SOUTHWESTERN
MCLEAN AND NORTHERN LOGAN COUNTIES UNTIL 545 PM CDT...
AT 511 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SAN
JOSE...OR 9 MILES NORTHEAST OF MASON CITY...MOVING NORTHEAST AT 35
MPH.
IN ADDITION...A DEVELOPING STRONG STORM WAS ALSO LOCATED 5 MILES
SOUTHWEST OF MIDDLETOWN...MOVING TO THE NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
HARTSBURG...EMDEN...DELAVAN...BEASON...ATLANTA...HOPEDALE...
ARMINGTON...MINIER...MCLEAN...STANFORD AND LAWNDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4028 8915 4013 8914 4004 8972 4036 8971
4056 8927
TIME...MOT...LOC 2215Z 227DEG 30KT 4034 8959
WIND...HAIL 60MPH 1.00IN
$$
GOETSCH632
WWUS53 KILX 112229
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
529 PM CDT WED MAY 11 2011
ILC125-129-112237-
/O.CAN.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
MASON IL-MENARD IL-
529 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD AND EAST
CENTRAL MASON COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA.
LAT...LON 4028 8915 4013 8914 4006 8957 4030 8955
4039 8963 4056 8927
TIME...MOT...LOC 2227Z 232DEG 26KT 4039 8952
$$
ILC107-113-179-112245-
/O.CON.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
LOGAN IL-MCLEAN IL-TAZEWELL IL-
529 PM CDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
TAZEWELL...SOUTHWESTERN MCLEAN AND NORTHERN LOGAN COUNTIES UNTIL 545
PM CDT...
AT 525 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DELAVAN...OR 14 MILES SOUTH OF PEKIN...MOVING NORTHEAST AT 30 MPH.
IN ADDITION...ANOTHER STRENGTHENING STRONG STORM WAS LOCATED
2 MILES SOUTHEAST OF MIDDLETOWN...MOVING TO THE NORTHEAST AT
30 MPH.
LOCATIONS IMPACTED INCLUDE...
BEASON...HOPEDALE...ARMINGTON...ATLANTA...MINIER...STANFORD...
MCLEAN AND LAWNDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4028 8915 4013 8914 4006 8957 4030 8955
4039 8963 4056 8927
TIME...MOT...LOC 2227Z 232DEG 26KT 4039 8952
WIND...HAIL 60MPH 1.00IN
$$
GOETSCH037
WWUS53 KILX 112244
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
544 PM CDT WED MAY 11 2011
ILC107-113-179-112253-
/O.EXP.KILX.SV.W.0067.000000T0000Z-110511T2245Z/
LOGAN IL-MCLEAN IL-TAZEWELL IL-
544 PM CDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TAZEWELL...
SOUTHWESTERN MCLEAN AND NORTHERN LOGAN COUNTIES WILL EXPIRE AT 545 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM.
LAT...LON 4028 8915 4013 8914 4006 8957 4030 8955
4039 8963 4056 8927
TIME...MOT...LOC 2243Z 232DEG 26KT 4046 8940
$$
GOETSCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:24 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 11, 2:24 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 224 PM CDT WED MAY 11 2011 .DISCUSSION... ISSUED 215 PM CDT WED MAY 11 2011 SHORTWAVE OVER NORTH CENTRAL MO HAS BROUGHT ABOUT AN INCREASE IN CONVECTION OVER THE REGION EARLY THIS AFTN. UNLIKE YESTERDAY... MID LEVEL TEMPERATURES HAVE COOLED SEVERAL DEGREES WITH VIRTUALLY NO SFC BASED CIN. COMBINATION OF MIXED LAYER CAPES OF BETWEEN 2500 TO 3000 J/KG AND STEEP MID LEVEL LAPSE RATES IN ADVANCE OF THE MID LEVEL WAVE WILL BRING ABOUT THE POTENTIAL FOR LOCALLY SEVERE STORMS WITH THE PRIMARY THREAT BEING FROM LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS INTO EARLY THIS EVENING. SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT UPPER LEVEL WAVE PUSHING ACRS THE FORECAST AREA THIS EVENING SHOULD TAKE THE BULK OF THE CONVECTION WITH IT BY LATE TONIGHT. HIGHEST POPS WILL BE THIS EVENING AND WILL TAPER OFF RAIN CHANCES AFTER MIDNIGHT. MODELS IN DECENT AGREEMENT THIS PERIOD AS STRONG UPPER LEVEL WAVE OVER THE PLAINS SHIFTS EAST AND THEN SOUTHEAST INTO THE OHIO VALLEY AS ADDITIONAL SHORT WAVE ENERGY IN THE NORTHERN STREAM DROPS SOUTH ACRS THE NRN PLAINS. THIS SHOULD BRING ABOUT DAMP AND GRADUALLY COOLER WEATHER TO THE FORECAST AREA ONCE THE ACTUAL COLD FRONT FINALLY PUSHES THRU CENTRAL ILLINOIS FRIDAY AFTERNOON. WILL SEE ANOTHER THREAT FOR CONVECTION TOMORROW AS THE FRONT DRAWS CLOSER BUT 0-6KM SHEAR VALUES STILL NOT THAT IMPRESSIVE DURING THE DAY AND INTO EARLY IN THE EVENING. STEEP LAPSE RATES AND CAPES OF 2000-2500 J/KG MAY ONCE AGAIN LEAD TO PULSE TYPE SEVERE STORMS DURING THE AFTN OR EARLY EVENING. THE STRONGER WIND FIELDS HOLD OFF UNTIL TOMORROW EVENING AS THE UPPER LEVEL WAVE DRAWS CLOSER TO THE MIDWEST. AS MENTIONED ABOVE...COLD FRONT TO PUSH ACRS THE FORECAST AREA ON FRIDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS ALONG AND TO THE EAST OF THE BOUNDARY. SFC WAVE AND FRONTAL BOUNDARY TO SHIFT OFF TO OUR EAST LATE FRIDAY NIGHT INTO SATURDAY WITH TEMPERATURES COOLING OFF ALONG WITH PERIODIC SHOWERS INTO SATURDAY NIGHT AS BROAD LOW LEVEL CYCLONI FLOW PREVAILS OVER THE MIDWEST. LONG TERM...SUNDAY THROUGH WEDNESDAY BLOCKED UPPER PATTERN TO HOLD THRU THE FIRST HALF OF NEXT WEEK WITH THE STRONG UPPER LEVEL STORM ACRS THE WESTERN ATLANTIC FORECAST TO FINALLY DRIFT OFF TO THE EAST ON MONDAY. ANOTHER UPPER LEVEL WAVE FORECAST TO DROP SE INTO THE MIDWEST UNDERNEATH A DEVELOPING REX BLOCK OVER SOUTHERN CANADA BY TUESDAY NIGHT AND WEDNESDAY. RAIN CHANCES SHOULD BEGIN TO DIMINISH BY MONDAY AS INITIAL UPPER WAVE SHIFTS OFF TO OUR EAST. WILL KEEP THE FORECAST DRY FOR THE REMAINDER OF THE PERIOD WITH THE NEXT BEST CHANCE FOR SHOWERS AND THUNDERSTORMS EDGING CLOSER TO OUR AREA LATE NEXT WEEK. SMITH && .AVIATION... ISSUED 1208 PM CDT WED MAY 11 2011 MAIN CONCERN REMAINS WITH CONVECTIVE DEVELOPMENT THIS AFTERNOON. CLOSEST THUNDERSTORM ACTIVITY IS CURRENTLY GOING THROUGH KIRKSVILLE MO AND MOVING NORTH-NORTHEAST. 14Z HRRR AND 12Z NAM12 MODELS CONTINUE TO SUGGEST ADDITIONAL DEVELOPMENT OVER THE NEXT COUPLE HOURS FURTHER EAST...AND SOME CUMULUS DEVELOPMENT IS BEING NOTED IN VISIBLE SATELLITE IMAGERY. HOWEVER...DUE TO THE LESS THAN WIDESPREAD NATURE OF THESE STORMS...WILL HANG ON TO VCTS MENTION AT THE WESTERN TAF SITES UNTIL DEVELOPMENT IS SUFFICIENT ENOUGH TO BETTER TIME THE ARRIVAL OF ANY STORMS. STORM DEVELOPMENT AT THE EASTERN TAF SITES NOT CLEAR ENOUGH EVEN FOR VCTS MENTION...BUT CANNOT RULE OUT SOME ISOLATED STORMS. WITH NOT MUCH CHANGE IN THE ATMOSPHERE...SOME MVFR VISIBILITIES ARE LIKELY AGAIN LATE TONIGHT AS WAS THE CASE EARLIER TODAY. MODELS ARE MIXED ON ADDITIONAL STORM DEVELOPMENT TOWARD THE END OF THE PERIOD...SO WILL NOT INCLUDE ANY MENTION AT THIS TIME. GEELHART && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 11, 3:20 PM CDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT WED MAY 11 2011 ILZ027>031-036-037-040-041-047>050-122030- CASS-FULTON-KNOX-MARSHALL-MASON-MENARD-MORGAN-PEORIA-SCHUYLER- SCOTT-STARK-TAZEWELL-WOODFORD- 320 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER LEVEL DISTURBANCE LIFTING NORTHEAST FROM MISSOURI THIS AFTERNOON WILL CAUSE SOME STRONG TO SEVERE THUNDERSTORMS TO DEVELOP...THROUGH EARLY THIS EVENING. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 7 PM FOR LOCATIONS ALONG AND WEST OF THE ILLINOIS RIVER VALLEY. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH THE WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT PEORIA ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF WEATHER DISTURBANCES WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION THURSDAY INTO FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EARLY EVENING HOURS. ILZ038-042>046-051>053-122030- CHAMPAIGN-CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-PIATT-SANGAMON- VERMILION- 320 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND EARLY EVENING...AS AN UPPER LEVEL DISTURBANCE LIFTS NORTHEAST ACROSS MISSOURI. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE PRIMARY THREATS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD DOWNSTREAM OF PEORIA THROUGH THE WEEK. THE ILLINOIS RIVER WILL FALL BELOW FLOOD STAGE AT PEORIA ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF WEATHER DISTURBANCES WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION THURSDAY INTO FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED DURING THE AFTERNOON AND EARLY EVENING HOURS. ILZ054>057-061>063-066>068-071>073-122030- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 320 PM CDT WED MAY 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE...LATE THIS AFTERNOON AND EVENING. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...BUT SMALL HAIL AND GUSTY WINDS ARE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF WEATHER DISTURBANCES WILL BRING A CHANCE OF THUNDERSTORMS TO THE REGION THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Local storm report, May 11, 3:58 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
358 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL GALESBURG 40.95N 90.38W
05/11/2011 E0.25 INCH KNOX IL TRAINED SPOTTER
&&
25Special weather statement, May 11, 4:24 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
424 PM CDT WED MAY 11 2011
ILZ037-041-047-048-112230-
CASS-MASON-MENARD-TAZEWELL-
424 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MASON...NORTHEASTERN
CASS...NORTHWESTERN MENARD AND SOUTHWESTERN TAZEWELL COUNTIES UNTIL
530 PM CDT...
AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF
CHANDLERVILLE TO 6 MILES WEST OF PETERSBURG...MOVING NORTHEAST AT 30
MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
GREENVIEW...
MASON CITY...
EASTON...
OTHER LOCATIONS AFFECTED INCLUDE...ATTERBERRY...OAKFORD...POPLAR
CITY...TOPEKA AND FOREST CITY.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4044 8973 4032 8961 4013 8960 3996 9000
4033 9001
TIME...MOT...LOC 2125Z 238DEG 26KT 4009 9021 4006 8992
GOETSCHSpecial weather statement, May 11, 4:34 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
434 PM CDT WED MAY 11 2011
ILZ028>031-037-038-041-112230-
MARSHALL-MASON-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
434 PM CDT WED MAY 11 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PEORIA...EASTERN STARK...
MARSHALL...NORTHEASTERN MASON...NORTHERN TAZEWELL...NORTHWESTERN
MCLEAN AND WOODFORD COUNTIES UNTIL 530 PM CDT...
AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM TOULON TO CREVE
COEUR TO GREEN VALLEY...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SPRING BAY...
CAMP GROVE...
BRADFORD...
WASHINGTON...
TREMONT...
ROME...
OTHER LOCATIONS AFFECTED INCLUDE...ALTA...NORTH PEKIN...POWERTON...
DUNCAN...PEORIA HEIGHTS AND MOSSVILLE.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4124 8964 4115 8963 4115 8933 4111 8933
4111 8905 4093 8904 4093 8894 4092 8892
4082 8892 4051 8896 4041 8973 4080 8976
4120 8988 4123 8987
TIME...MOT...LOC 2134Z 257DEG 31KT 4112 8974 4067 8955
4044 8962
GOETSCHLocal storm report, May 11, 4:41 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
441 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 4 W YATES CITY 40.78N 90.09W
05/11/2011 E0.25 INCH KNOX IL TRAINED SPOTTER
&&
AJLocal storm report, May 11, 4:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
446 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM NON-TSTM WND GST 4 W YATES CITY 40.78N 90.09W
05/11/2011 M58 MPH KNOX IL TRAINED SPOTTER
&&
AJLocal storm report, May 11, 4:47 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
447 PM CDT WED MAY 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM TSTM WND GST 4 W YATES CITY 40.78N 90.09W
05/11/2011 E58.00 MPH KNOX IL TRAINED SPOTTER
&&
AJThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:31 PM CDT | Special Weather Statement | ILX | Fulton, Knox | 59 min |
| May 11, 3:38 PM CDT | Special Weather Statement | ILX | Cass | 67 min |
| May 11, 4:24 PM CDT | Special Weather Statement | ILX | Mason | 66 min |
| May 11, 4:34 PM CDT | Special Weather Statement | ILX | Marshall, Stark, Tazewell, Woodford | 56 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.